| Model Number |
8888145251 |
| Medical Device Problem Codes |
Break (1069); Operating System Becomes Nonfunctional (2996)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during dialysis connection, an episode of damaged (cracked) and leaked to the blue venous luer lock connector tip, which was noticed during the removal of the dressing securing the catheter.Flushing was done prior to use and it was normal.Tego was utilized.Hands was utilized to tighten the adapters.No instrument used to loosen or tighten the device.The insertion site was treated with prior to product placement.There were no other products being utilized with the device.Octanisept was the cleaning agent typically utilized to clean the adapters and was allowed to dry thoroughly prior to applying ointment(s) to the area.There was no blood loss and blood transfusion was not required.There was nothing unusual observed on the device prior to use.The extension and luer adapter were repaired as an intervention to resolve the issue.It was used successfully and completed the treatment.There was no patient injury.
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The blue luer adapter and cap were received for evaluation.A photo was also provided.Visual inspection noted a crack in the adapter.It was reported that the luer adapter was leaking and cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if excessive force was applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: it is recommended that only luer-lock (threaded) connections be used (including syringes, bloodlines, iv tubing and sealing caps) with the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g1 (mfr contact first name, last name, email, phone number), g3, h6 correction: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during dialysis connection, an event of damaged (crack) and leak in the blue (venous) luer lock connector tip was noticed during the removal of the dressing securing the catheter.Flushing was done prior to use and it was normal.Tego was utilized.Hands were utilized to tighten the adapters.No instrument was used to loosen or tighten the device.There were no other products being utilized with the device.Octanisept was the cleaning agent typically utilized to clean the adapters and allowed to dry thoroughly prior to applying ointment(s) to the area.There was no blood loss and blood transfusion was not required.There was nothing unusual observed on the device prior to use.The extension and luer adapter were repaired as an intervention to resolve the issue.It was used successfully and completed the treatment.There was no patient injury.